MAUDE Adverse Event Report: CHF SOLUTIONS, INC. AQUADEX FLEXFLOW SYSTEM; ULTRAFILTRATION SYSTEM

CHF SOLUTIONS, INC. AQUADEX FLEXFLOW SYSTEM; ULTRAFILTRATION SYSTEM
Model Number UF 500
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device returned for investigation.Investigation is in process.Follow-up will be submitted pending results of the investigation.
 
Event or Problem Description
It was reported that during therapy with the aquadex flexflow system, a blood leak was detected.The blood leak occurred within the uf 500 blood circuit.The facility reported that the blood leak occurred within 20 minutes of circuit use.The uf 500 blood circuit was replaced with a new circuit and therapy was resumed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Suspect device was returned for analysis.A visual examination confirmed the blood leak within the circuit.There were no signs of damage to the circuit.The filter was removed from the circuit and tested for leaks.A single fiber was identified as leaking (out of approximately 900 fibers).The suspect fiber was isolated and injected with dye to determine location once the filter case was removed.The filter case was removed, and the suspect fiber located.The suspect fiber was confirmed to be broken.Analysis of the device confirmed a filter fiber break and associated blood leak contained within the circuit.Testing of devices from other lots was unable to recreate the reported event.The manufacturing batch record review confirmed that the suspect device met all material, assembly and performance specifications.The cause of the reported event could not be determined.

Brand Name
AQUADEX FLEXFLOW SYSTEM
Common Device Name
ULTRAFILTRATION SYSTEM
Manufacturer (Section D)
CHF SOLUTIONS, INC.
12988 valley view road
eden prairie MN 55344
MDR Report Key7975671
Report Number3007137787-2018-00005
Device Sequence Number1681873
Product Code KDI
UDI-Device Identifier07332414112387
UDI-Public(01)07332414112387(17)200321(10)7966
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K071854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2020
Device Model NumberUF 500
Device Catalogue Number114156 (A2000)
Device Lot Number7966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight4